I was prescribed 20mg Paxil yesterday at my dr office for depression and took my first pill last night around 10 with some food. I didn't sleep very well. I usually don't have a lot of problems sleeping. Also when I woke up this morning I was feeling nervous. It almost feels like a bad caffeine high. I am a fairly small guy and am wondering if maybe the dose was too strong starting out. I am usually kinda sensitive to medicines when I first start them. This is the first AD I have taken so I don't know if this is normal or not. Would it be ok to maybe cut the 20mg pill in half for at least the first week to see if that helps?
Dave, I type this so many times it really upsets me. These doctors should have to tell the patients how these meds work and also what to expect. What Paxil is in the class of SSRI, and there is another group they prescribe a lot which is an SNRI' Just for your knowledge. Anyway, my friend if I were you being you said you are med sensitive is continued to take the 1/2 tablet in the morning and if it upset your stomach normally not. but you can take it with food. but continue to take only 1/2 until your body and system get used to it. then increase it to the whole tablet. Now. Here is what they don't say. these medications that do help us BUT FOR THE FIRST 2 WEEKS the symptoms they are to take care of really increases the anxiety, panic, etc then somewhere between 10 and 14 days that get better for most people and then for the next few weeks it continues to work a bit better as you go. And by the time you are up to taking it a full 6 to 8 weeks you have the full blood level and by then you should be feeling the benefits of the medication. Now one good thing if it is going to work well for you sometimes the doctor may increase it to 30 or 40mg but one good thing is the increase the side effects only last for a few weeks then and not near as bad my friend. because you already have the medication in you. This should be the same with you starting with the 10mg only and when you start to feel better in a few weeks or so increase it to the 20mg one thing to remember always try and take the medication at the same time each day for you when you get up. and make sure you do not miss any days. the big mistake you get rebound. And if you continue to have problems by chance when you see the doctor just tell the doctor that you need something to help you get on the Paxil for your anxiety but hopefully you won't have to go through that best of luck and feel free to keep in touch.
Chuck1957 P.S. THE first one I started was also Paxil and it did wonders for me for almost 10 years so in no way am I trying to scare you. it works real well. but I don't agree with the way the doctors give it to the patients without any warning. Chuck.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Nov 2014 • 3 answers
Posted 29 Dec 2014 • 2 answers
Posted 13 Jan 2017 • 3 answers
Posted 22 Jan 2017 • 3 answers
Posted 16 Oct 2017 • 0 answers